Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 430, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 29, 2022, 5:52 PM CST for Bradley County, Calhoun County, Cleveland County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2022, 5:52 PM CST (23:52 UTC)
- Expired
- Nov 29, 2022, 6:15 PM CST
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bradley County, AR, Calhoun County, AR, Cleveland County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 6:05 PM CST | HAIL 1.5 | Tinsman, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted.
481
WUUS54 KLZK 292352
SVRLZK
ARC011-013-025-300015-
/O.NEW.KLZK.SV.W.0430.221129T2352Z-221130T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
552 PM CST Tue Nov 29 2022
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northern Bradley County in southeastern Arkansas...
South central Cleveland County in southeastern Arkansas...
Northeastern Calhoun County in southwestern Arkansas...
* Until 615 PM CST.
* At 552 PM CST, a severe thunderstorm was located near Norphlet,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Warren... Hampton...
Harrell... Hampton Municipal Airport...
Ellisville... Weeks...
Lanark... Banks...
Tinsman... Woodberry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3343 9246 3351 9259 3379 9233 3362 9198
TIME...MOT...LOC 2352Z 225DEG 42KT 3338 9261
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
701 follow-up statement
980
WWUS54 KLZK 300006
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
606 PM CST Tue Nov 29 2022
ARC011-013-025-300015-
/O.CON.KLZK.SV.W.0430.000000T0000Z-221130T0015Z/
Bradley AR-Cleveland AR-Calhoun AR-
606 PM CST Tue Nov 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHERN BRADLEY...SOUTH CENTRAL CLEVELAND AND NORTHEASTERN
CALHOUN COUNTIES...
At 606 PM CST, a severe thunderstorm was located near Ellisville, or
11 miles northeast of Hampton, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Warren... Ellisville...
Weeks... Banks...
Tinsman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3352 9232 3361 9248 3379 9233 3362 9198
TIME...MOT...LOC 0006Z 224DEG 49KT 3363 9231
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
70What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 2:01 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 29, 2:01 PM CST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 201 PM CST Tue Nov 29 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 159 PM CST Tue Nov 29 2022 A lot to unpack across the region today. First off, a strong cold front was fast approaching northwest Arkansas. A wind shift front was out ahead of the cold air, and was presently near the I-44 corridor in northeast Oklahoma. Colder air was not far behind, marked by a thick stratus deck. At the wind shift boundary temperatures were running in the lower 70's, and temperatures in the 30's were about 100 miles behind the initial boundary. Of more concern today is what is happening across southeast Arkansas and regions to the east and south. A diffuse warm frontal boundary was located across southern Arkansas, with a nose of Gulf moisture behind it. Temperatures were generally in the 70's, with dewpoints surging into the upper 60's to lower 70's. Thunderstorms, some possibly severe, are anticipated in the warm sector. This morning it appeared that some areas of southeast Arkansas could see CAPE values as high as 2500 j/kg, but with thick cloud cover in place, 1500 j/kg is probably more realistic. North of the frontal boundary was an area of showers, a few thunderstorms, and areas of fog which blanketed much of central Arkansas. Aloft, a trof was progressing eastward across the midsection of the country, and several shortwaves were ejecting out ahead of it. Considerable wind shear is present across much of the area, which has prompted the enhanced severe weather risk zone across portions of southeast Arkansas...with a moderate risk just east and south of the forecast area. Unpacking all of this, the main severe weather threat zone will lie outside of the LZK CWA this afternoon and tonight, although there will likely be enough instability and shear present across portions of southeast Arkansas to produce some severe weather. While the main tornado threat lies over adjacent forecast areas, a lower risk remains over the southeast. A second area of convection will likely form along or ahead of the cold frontal boundary approaching rapidly from the northwest. Showers and a few thunderstorms will likely track along this boundary as it sweeps thru the state. A good portion of the forecast area is going to see a sharp temperature drop overnight as the front pushes through and cold air begins to settle in. Highs tomorrow will only be in the 40s and 50s, with overnight lows in the 20's to lower 30's. && .LONG TERM... (Thursday Night through next Tuesday) Issued at 159 PM CST Tue Nov 29 2022 We're seeing several chances for rain with some thunderstorms in the long term period, with warm Gulf air across the region and a few frontal boundaries moving across the state. By late Thurs, expecting progressive westerly upper-level flow across the forecast area, with upper high circulation centered over the GoM. Surface high pressure will have shifted east of the forecast area by Thurs evening, setting up south/southwesterly flow across the south-central states through Sat. Low-level southerly flow will return unseasonably warm air and Gulf moisture through the end of the week. Rain chances are forecast across parts of central and southern portions of the state Fri as warmer air lifts over the cooler boundary layer. Warmer than average temps will be temporarily interupted Sat, as an upper trough moves across the Plains and a cold front advances SEward across the forecast area, continuing rain chances across the forecast area Sat. The front will stall south of the state Sun, and lift back to the north as a warm front through early Mon. Another upper trough approaches from the west late Mon, deflecting NEward across the Midwest region Tues along the west side of the upper ridge (extending N-S along the east coast). The surface storm system will move across the Midwest/Great Plains region, while the associated cold front sweeps across the state (and surrounding states) early next Tues, continuing chances for rain and storms, and dropping temps to near average for parts of west, central, and north AR Tues. Behind the SHORT TERM...233front (middle of next week) temps are forecast well below average (highs in the 40s and 50s, lows in the upper 20s to lower 40s). && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 33 48 27 49 / 50 0 0 0 Camden AR 37 53 29 54 / 50 0 0 0 Harrison AR 27 44 26 50 / 0 0 0 0 Hot Springs AR 33 52 30 52 / 10 0 0 0 Little Rock AR 38 52 31 52 / 30 0 0 0 Monticello AR 40 52 31 52 / 60 0 0 0 Mount Ida AR 31 51 28 52 / 10 0 0 10 Mountain Home AR 29 45 26 49 / 20 0 0 0 Newport AR 33 47 28 47 / 60 0 0 0 Pine Bluff AR 37 50 30 51 / 60 0 0 0 Russellville AR 33 51 29 52 / 30 0 0 0 Searcy AR 34 49 26 50 / 50 0 0 0 Stuttgart AR 37 48 30 50 / 60 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...53 LONG TERM....71
Hazardous weather outlook, Nov 29, 7:38 AM CST, 10 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 738 AM CST Tue Nov 29 2022 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-301100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 738 AM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Gusty south to southwest winds are likely across the state today in advance of an approaching weather system. Winds of 15-20 mph with gusts in excess of 25 mph are expected. Winds of 20 to 30 mph with gusts up to 40 mph are possible over the northwest part of the state and over the higher terrain areas of the Ozarks and Ouachitas this morning. Chances for scattered to widespread thunderstorms, including strong to severe storms return to Arkansas today through early tonight. The storms will be most likely over portions of central, eastern, and southeastern Arkansas this afternoon and into early Wednesday morning. The strongest storms are expected to develop later this afternoon over the eastern and southeastern parts of the state. All severe hazards will be possible, including damaging winds, large hail, and even a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Rain chances will be increasing late in the week and into the weekend as a storm system approaches from the west. Hazardous weather is not anticipated at this time. .Spotter Information Statement... Spotter activation will likely be needed on Tuesday. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 233/56
In the hours before
Special weather statement, Nov 29, 2:12 PM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
212 PM CST Tue Nov 29 2022
ARZ047-056-057-064-292045-
Monroe AR-Lincoln AR-Arkansas AR-Jefferson AR-
212 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of southeastern Monroe,
southeastern Jefferson, north central Lincoln and Arkansas Counties
through 245 PM CST...
At 212 PM CST, Doppler radar was tracking a strong thunderstorm near
Langford, or 18 miles south of Stuttgart, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stuttgart... Almyra...
St. Charles... Langford...
Little Bayou Meto Park... De Witt...
Ethel... De Luce...
Almyra Airport... Casscoe...
Tichnor... Crocketts Bluff...
Ragtown... Bayou Meteo State Game Area...
Lodge Corner... Reydell...
Lawrenceville... Cross Roads in Monroe County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3413 9126 3413 9172 3448 9161 3448 9160
3451 9160 3456 9158 3456 9105 3447 9105
3447 9103
TIME...MOT...LOC 2012Z 229DEG 54KT 3423 9161
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
71Special weather statement, Nov 29, 5:43 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
543 PM CST Tue Nov 29 2022
ARZ066>068-300015-
Bradley AR-Calhoun AR-Ouachita AR-
543 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of northwestern
Bradley, eastern Calhoun and southeastern Ouachita Counties through
615 PM CST...
At 543 PM CST, Doppler radar was tracking a strong thunderstorm near
Calion, or 8 miles southwest of Hampton, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hampton... Harrell...
Hampton Municipal Airport... Lanark...
Banks... Tinsman...
Artesian... Farmville...
Woodberry... Millers Bluff...
Jersey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3333 9250 3332 9253 3333 9252 3337 9255
3336 9256 3337 9259 3336 9260 3336 9263
3339 9270 3373 9241 3353 9208 3332 9248
3333 9248 3331 9249
TIME...MOT...LOC 2343Z 232DEG 44KT 3343 9254
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
70The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:37 AM CST | Wind Advisory | LZK | Boone, Johnson, Logan, Newton, Polk, Scott and 2 more | 9 hr |
| Nov 29, 8:35 AM CST | Special Weather Statement | LZK | Arkansas | 25 min |
| Nov 29, 2:12 PM CST | Special Weather Statement | LZK | Arkansas | 33 min |
| Nov 29, 5:02 PM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 43 min |
| Nov 29, 5:43 PM CST | Special Weather Statement | LZK | Calhoun | 32 min |
| Nov 29, 5:45 PM CST | Severe Thunderstorm Warning | LZK | Desha | 19 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.